Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 18, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 24, 2010, 3:36 AM CDT for 24 counties in Kansas. It took effect at Apr 24, 2010, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 3:36 AM CDT (08:36 UTC)
- In effect from
- Apr 24, 2010, 7:00 AM CDT
- Expired
- Apr 24, 2010, 6:58 PM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS73 KDDC 240836 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 336 AM CDT SAT APR 24 2010 ...GUSTY NORTHWEST WINDS TODAY... .A COLD FRONT WILL PASS ACROSS WESTERN KANSAS THIS MORNING BRINGING STRONG NORTHWEST WINDS. KSZ030-043>045-061>064-074>078-084>087-241700- /O.NEW.KDDC.WI.Y.0018.100424T1200Z-100425T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER 336 AM CDT SAT APR 24 2010 /236 AM MDT SAT APR 24 2010/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * NORTHWEST WINDS WILL INCREASE TO ADVISORY CRITERIA THIS MORNING AND THEN PERSIST INTO EARLY THIS EVENING. * STRONG NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS WILL CREATE AN EXTRA DRIVING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ031-046-065-079-080-088-089-241700- /O.NEW.KDDC.WI.Y.0018.100424T1800Z-100425T0200Z/ ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-CLARK-COMANCHE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG... HAVILAND...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 336 AM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * NORTHWEST WINDS WILL INCREASE TO ADVISORY CRITERIA BY EARLY THIS AFTERNOON AND THEN PERSIST INTO EARLY THIS EVENING. * STRONG NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS WILL CREATE AN EXTRA DRIVING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
343 WWUS73 KDDC 241645 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1145 AM CDT SAT APR 24 2010 KSZ030-043>045-061>064-074>078-084>087-250000- /O.CON.KDDC.WI.Y.0018.000000T0000Z-100425T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER 1145 AM CDT SAT APR 24 2010 /1045 AM MDT SAT APR 24 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * LOOK FOR ADVISORY LEVEL WIND SPEEDS TO REMAIN POSSIBLE FOR AREAS OF WESTERN KANSAS ROUGHLY ALONG AND WEST OF HIGHWAY 283 THROUGH THIS AFTERNOON. WINDS SHOULD EASE BELOW CRITERIA BY SUNSET THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH ALONG WITH OCCASIONAL GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON AND LASTING INTO THE EARLY EVENING HOURS TONIGHT. * TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS WILL CREATE AN EXTRA DRIVING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ALONG WITH BRIEF GUSTS OF 45 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ031-046-065-079-080-088-089-250200- /O.CON.KDDC.WI.Y.0018.100424T1800Z-100425T0200Z/ ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-CLARK-COMANCHE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG... HAVILAND...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 1145 AM CDT SAT APR 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * LOOK FOR ADVISORY LEVEL WINDS TO DEVELOP FOR AREAS ROUGHLY EAST OF HIGHWAY 283 BY EARLY THIS AFTERNOON AND PERSIST UNTIL MID EVENING. WINDS SHOULD EASE BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING. * STRONG NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP BY EARLY THIS AFTERNOON AND REMAIN STRONG INTO THE MID EVENING HOURS TONIGHT. * TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS WILL CREATE AN EXTRA DRIVING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ALONG WITH BRIEF GUSTS OF 45 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
508 WWUS73 KDDC 242358 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 658 PM CDT SAT APR 24 2010 KSZ030-043>045-061>064-074>078-084>087-250100- /O.CAN.KDDC.WI.Y.0018.000000T0000Z-100425T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER 658 PM CDT SAT APR 24 2010 /558 PM MDT SAT APR 24 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE IN THE 25 TO 30 MPH RANGE THROUGH SUNSET. THESE GUSTY WINDS WILL THEN SLOWLY FALL BACK INTO THE 15 TO 20 MPH RANGE BY 11 PM. $$ KSZ031-046-065-079-080-088-089-250100- /O.CAN.KDDC.WI.Y.0018.000000T0000Z-100425T0200Z/ ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-CLARK-COMANCHE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG... HAVILAND...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 658 PM CDT SAT APR 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE IN THE 25 TO 30 MPH RANGE THROUGH SUNSET. THESE GUSTY WINDS WILL THEN SLOWLY FALL BACK INTO THE 15 TO 20 MPH RANGE BY 11 PM. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:16 PM CDT, 12 hours 20 minutes earlier.
Area forecast discussion, Apr 23, 3:16 PM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CDT FRI APR 23 2010 .DISCUSSION... DAYS 1-2... SURFACE WINDS PICKED UP SUBSTANTIALLY AROUND 18Z IN THE DRY INTRUSION OF THE EXTRA-TROPICAL CYCLONE...WHICH BY MIDDAY WAS CENTERED TO THE NORTHWEST OF THE DDC FA NEAR BURLINGTON, COLORADO. COLD FRONT AT THE SURFACE WAS BEGINNING TO PUSH SLOWLY EAST INTO WESTERN FA WHERE A LINE OF TOWERING CUMULUS WAS FORMING FROM ELKHART TO SCOTT CITY. SHORT-FUSE COMPOSITE REVEALED ABOUT 300 J/KG OF SBCAPE ALONG AN AXIS WHERE THIS CUMULUS WAS FORMING...SO A FEW LIGHTNING STRIKES WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS...HOWEVER LITTLE MORE THAN THAT IS EXPECTED WITH THE VERY LOW TOPPED CONVECTION. WILL MAINTAIN THE 30 POPS ACROSS MAINLY NORTHERN HALF OF THE FORECAST AREA...WITH POPS INCREASING TO 40 TO 50 PERCENT DURING THE DAY SATURDAY AROUND THE BACKSIDE OF THE OCCLUDED CYCLONE. COLD ADVECTION WILL BE STRONGEST DURING THE DAY SATURDAY WITH TEMPERATURES STRUGGLING TO GET OUT OF THE 50S ACROSS MUCH OF THE DDC FA... IN FACT SOUTHEASTERN DDC FA MAY SEE STEADY OR SLOWLY FALLING TEMPS THROUGH THE AFTERNOON HOURS. ANOTHER WIND ADVISORY APPEARS LIKELY FOR TOMORROW...BUT WILL LET THE MID SHIFT HANDLE THIS SINCE WE STILL HAVE ONE IN EFFECT FOR THE CURRENT TIME FRAME. LACK OF DIRECTIONAL SHEAR WILL SUPPORT DEEP MECHANICAL MIXING OF 30 KNOTS AT THE SURFACE IN SUSTAINED OR FREQUENT GUSTS MOST OF THE DAY FROM THE NORTHWEST. RAIN CHANCES DECREASE IN THE 18Z SAT TO 00Z SUN TIME FRAME WITH CLEARING FROM THE WEST. CLEAR SKIES OVERNIGHT SATURDAY NIGHT WILL ALLOW TEMPERATURES TO FALL DOWN INTO UPPER 30S...ESPECIALLY ACROSS WESTERN COUNTIES. THE INHERITED FORECAST MINT AND MAXT GRIDS DID NOT NEED ANY ADJUSTMENT AND CONTINUE TO LOOK PRETTY GOOD. NORTHWEST MID-UPPER FLOW WILL PREVAIL SUNDAY WITH A WARM-UP INTO THE LOWER TO MID 70S BEFORE NEXT COLD FRONT PUSHES INTO WESTERN KANSAS SUNDAY NIGHT. DAYS 3-7... FAIRLY ACTIVE UPPER FLOW PATTER CONTINUES THROUGH THE EXTENDED PERIOD. AT THE BEGINNING OF THE PERIOD THE CENTRAL PLAINS WILL BE UNDER NORTHWEST FLOW ALOFT. A FAST MOVING SHORTWAVE WILL MOVE DOWN OVER WESTERN KANSAS SUNDAY NIGHT INTO MONDAY MORNING. MODEL SOUNDINGS MOISTEN UP PRETTY WELL BY 12Z MON SO WILL KEEP THE SMALL CHANCE POPS INTACT. THIS SYSTEM SHOULD BLOW THROUGH PRETTY QUICK WITH SKIES BECOMING MOSTLY CLEAR BY LATER IN THE DAY AS SUBSIDENCE BUILDS IN. TUESDAY SHOULD BE FAIRLY QUIET AS UPPER LEVEL RIDGING BUILDS OVER THE CENTRAL CONUS. BY WEDNESDAY ANOTHER STRONG UPPER TROUGH WILL BE GETTING CARVED OUT OVER THE WESTERN CONUS WITH INCREASING SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL HIGH PLAINS. A DRYLINE IS FORECAST TO MOVE OUT OVER WESTERN KANSAS DURING THE DAY. SOME INSTABILITY NOTED WITH 50+ DEWPOINTS RETURNING AHEAD OF THE DRYLINE BUT THERE WILL ALSO BE A FAIRLY DECENT CAP TO OVERCOME WITH WARM AIR IN THE MID LEVELS ADVECTING OUT OVER THE REGION. WILL KEEP THE LOW POPS IN PLACE FOR WEDNESDAY AFTERNOON AND EVENING BUT THINK THE BEST CHANCES WILL BE CONFINED TO THE EASTERN HALF OF THE CWA. THE 12Z GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT THAT THE NEXT WAVE WILL EJECT OUT INTO THE CENTRAL PLAINS ON THURSDAY SO WILL KEEP CHANCES FOR THUNDERSTORMS GOING THROUGH THEN. && .AVIATION... SOUTH TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 30 KNOTS AT DODGE CITY AND HAYS THROUGH THE REST OF THIS AFTERNOON BUT SHOULD BE DIMINISHING AND TURNING MORE SOUTHWESTERLY BETWEEN 23Z AND 00Z AS A PACIFIC COLD FRONT MOVES THROUGH WESTERN KANSAS. ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM WILL BE POSSIBLE THROUGH THE LATE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 61 39 70 / 20 30 10 0 GCK 42 59 36 68 / 30 30 10 0 EHA 42 60 36 70 / 30 30 0 0 LBL 43 61 38 70 / 20 20 10 0 HYS 43 61 40 66 / 30 50 10 0 P28 45 66 45 69 / 20 30 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ030-031-043>046- 063>066-076>081-085>090. && FN25/02/02
Hazardous weather outlook, Apr 23, 5:00 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI APR 23 2010 KSZ030-031-043>046-061>066-074>081-084>090-241130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 500 AM CDT FRI APR 23 2010 /400 AM MDT FRI APR 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON BUT THESE ARE NOT EXPECTED TO BE SEVERE. GUSTY NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT ON SATURDAY. A FEW SHOWERS POSSIBLE... ESPECIALLY ACROSS CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:29 PM CDT | Special Weather Statement | DDC | Kiowa | 46 min |
| Apr 24, 4:51 PM CDT | Special Weather Statement | DDC | Pratt | 39 min |
| Apr 24, 5:55 PM CDT | Special Weather Statement | DDC | Barber | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.